If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Yeah Those Nightmares!!!

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Yeah Those Nightmares!!!

    [Yeah Those Nightmares!!!]

    Author: Frank (---.chicago-08-09rs.il.dial-access.att.net)

    Date: 11-09-02 22:54

    I have just read some more writing of folks on this board, and I'm not sure if Ms Lisa Salberg (sorry about the spelling of your name), but she is right about taking the old chill pill.

    Some of you are on 25 or 10 mls of medicine, I started on 200 of (hmmmmm)begins with an "a". an.....ol,,,and the first 3-4 nights were terrible. I went from a type A person to one that needed to be in the bed 24/7. It really whipped me, but looking back i think it was more mental and stress then the meds.

    I'm now up to 400 mls per day and my body is used to it. My dr wants to keep my heart rate as low as possible, but as long as we both agree that I feel fine, he keeps me at 200 2x's per day (morning and night)...

    One thing that helped was to take the nightly meds at about 5-6 oclock. If I took them any later I would nightmare badly..........The meds have really made my dreams into Hollywood productions. The stuff I see would win Oscars for clarity and color.

    Lastly,,,,,,for all that are squismish, cover your eyes, but I smoke and do the occassional beers. Prior to the meds I could knock down about 3-4 beers nightly and puff a pack a day. Not sure if it was the meds, but I really lost my taste for beer and now I drink maybe 1-2 cans per month.......My remaining vice is that I still smoke approx 1 pack per day............Pls don't yell or scream (my wife does that nicely enough, thank you very much,), but I just cant quit and keep the weight down, so first I am working on the weight.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Yeah Those Nightmares!!!]

    Author: Sarah B. -Board Moderator (---.client.attbi.com)

    Date: 11-09-02 23:41

    Dear Frank,

    Whatever works for you, but 1oz of alcohol and my heart is nuts!! I can't touch the stuff.

    And I won't ever take atenolol ever again. Nadolol is the stuff for me! Much better.

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Yeah Those Nightmares!!!]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 11-10-02 11:28

    Re the smoking... no yelling just one little rule (in my house anyway.... )CANT is a 4 letter word! Once you tell yourself you cant do something you have lost the battle before you began.. Yes it is hard...Yes you many not want to ...Yes you may have reasons for not wanting to quit... but CANT... no.

    I have my 7 year old over my shoulder and I told her you used the CANT word... she said "If I am not aloud to say that how can he?" So Frank... is it Cant or is it something else...

    I am with you 100% on the dream thing...maybe we can take our dreams to Hollywood and get them produced!

    Good luck with the smoking thing and remember you CAN do anything...somethings are just harder than others.

    All the best,

    Lisa

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Yeah Those Nightmares!!!]

    Author: Pat (---.d00832.dlup.digitaldune.net)

    Date: 11-10-02 11:59

    Frank & Lisa,

    You're right, Lisa! Frank, I stopped smoking over 20 years ago--and finally stayed stopped that time. How did I do it? The most important thing I did was I changed my way of thinking. Everytime I lit a cigarette I thought to myself, "I'm not a smoker. I don't like smoking and how it smells." That mental process lasted more than two years--during which I kept smoking.

    When I DID actually quit the habit, I did it "one day at a time," telling myself, "Well, I won't smoke today." And it was almost easy then! I lost any big craving within three days. Though I continued to dream about smoking occasionally for years (and I wasn't even on beta-blockers at the time). )

    Good luck & take care of yourself!

    Pat

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Yeah Those Nightmares!!!]

    Author: Midge Rollins (---.nas6.cedar-rapids1.ia.us.da.qwest.ne)

    Date: 11-10-02 18:20

    Frank, I too had a hard time giving up the weed. But one syncope spell and finding out it was an arrythmia that was causing it. I gave them up cold turkey. I had been a closet smoker for 14 years after my myectomy. I can't say I don't still think about them and think sometimes I would like one. But I am way too nervous to try that again. It is definitely an addiction. I feel for you. I actually have a hard time breathing now when I am around smoke. So Good luck. You will make it eventually.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Yeah Those Nightmares!!!]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 11-10-02 19:32

    Frank.. Midge brings up a good point...when you are able to kick the smoking thing... you will likley have less shortness of breath.. Now there is a good thing...and one more to add to the pile...

    I know it is hard...but I also know you CAN do it...

    Hey just think you can come here on the message board and get out all the frustration and crabbiness while your quiting...we love to VENT here and we would all like to help!



    Lisa

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Yeah Those Nightmares!!!]

    Author: Sandy (---.proxy.aol.com)

    Date: 11-10-02 21:56

    Frank, you have to quit smoking FIRST & then worry about the weight. Dr advised me not to worry about the weight gain for a year & then get on a weight loss program. Weight gain was just another one of the excuses I was using to justify my continued smoking. Am now smoke-free after 43 years of the habit & back down to desired weight. Know it's tough but you will eventually be sooo very glad you quit. Think of all the reasons you have to quit, make a list, and refer to it every time you want to light up. First on my list was that I didn't like the idea that the cigarette manufacturers were controlling my life.

    I used the patch but that was before I became symptomatic with HCM. Not sure you can use them as an HCMer , but would surely ask..they helped.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Yeah Those Nightmares!!!]

    Author: Lisa Salberg (208.47.172.---)

    Date: 11-11-02 11:30

    Poor Frank... he had to mention the smoking thing and we all jumped on it!

    Frank it is just that we do care and know that you will feel better when you quit...

    By the way you can tell us all to stop picking on the smoking thing... you are amoung friends...feel free to speak your mind ...we all do..as you have seen

    Lisa
    NOTE: This is a post from the previous forum message board.
Working...
X